Jump to content
CrazyBoards.org

sleep-walking and other parasomnias


Recommended Posts

Anyone deal with sleep-walking or other parasomnias?

As an example, last week I woke up with my computer mouse from my spare bedroom moved to the kitchen counter.  I have no memory of doing this.  There's no reason for it happening.  But I clearly did it because the mouse couldn't have gotten there on its own.

Similarly, there's a single light switch that operates the outlet that has my bedroom light and my fan.  I went to bed with everything off, I woke up to having the fan on, the light off, and the light switch on

There are less disturbing ones like finding bowls from meals in the sink, eating through my leftovers, etc.

I spoke with my pdoc and she went through all my meds and said that there's nothing that should be causing it.  It's a mystery.  But she said that klonopin purportedly stops parasomnias, so perhaps that's a try.  My only concerns is it means I'm now on three benzos - XanaxXR 0.50 in the am, Valium 10mg and Klonopin 0.5mg in the evening.

So...anyone had this happen before?  Heard of it happening?  The woirst I ever had was when I was on ambien-those were some weird parasomnias.

Link to comment
Share on other sites

3 hours ago, dancesintherain said:

Anyone deal with sleep-walking or other parasomnias?

As an example, last week I woke up with my computer mouse from my spare bedroom moved to the kitchen counter.  I have no memory of doing this.  There's no reason for it happening.  But I clearly did it because the mouse couldn't have gotten there on its own.

Similarly, there's a single light switch that operates the outlet that has my bedroom light and my fan.  I went to bed with everything off, I woke up to having the fan on, the light off, and the light switch on

There are less disturbing ones like finding bowls from meals in the sink, eating through my leftovers, etc.

I spoke with my pdoc and she went through all my meds and said that there's nothing that should be causing it.  It's a mystery.  But she said that klonopin purportedly stops parasomnias, so perhaps that's a try.  My only concerns is it means I'm now on three benzos - XanaxXR 0.50 in the am, Valium 10mg and Klonopin 0.5mg in the evening.

So...anyone had this happen before?  Heard of it happening?  The woirst I ever had was when I was on ambien-those were some weird parasomnias.

I've had a lot of sleepwalking happen, as well as a lot of sleep activities such as sleep eating, sleep talking, sleep sex, sleep cleaning, and acting out dreams.  Ambien made it a lot worse for me, too.  I have done it on some level since I was a child.  

Link to comment
Share on other sites

I don't really do anything dangerous when I'm not on ambien, luckily.  I don't go outside for some reason.  I pretty much just ignore it.  It's hugely lessened now that my sleep schedule is regulated with Ritalin and I think klonopin helps, too.  

Link to comment
Share on other sites

I forgot about having this spate of particularly violent dreams in which I was kicking and punching, and I tied myself up to go to sleep.  I had a bed partner that I was concerned about.  After a couple of days, he said the idea was ridiculous and it was mostly flailing.  

Link to comment
Share on other sites

On 6/6/2020 at 12:02 PM, dancesintherain said:

Anyone deal with sleep-walking or other parasomnias?

As an example, last week I woke up with my computer mouse from my spare bedroom moved to the kitchen counter.  I have no memory of doing this.  There's no reason for it happening.  But I clearly did it because the mouse couldn't have gotten there on its own.

Similarly, there's a single light switch that operates the outlet that has my bedroom light and my fan.  I went to bed with everything off, I woke up to having the fan on, the light off, and the light switch on

There are less disturbing ones like finding bowls from meals in the sink, eating through my leftovers, etc.

I spoke with my pdoc and she went through all my meds and said that there's nothing that should be causing it.  It's a mystery.  But she said that klonopin purportedly stops parasomnias, so perhaps that's a try.  My only concerns is it means I'm now on three benzos - XanaxXR 0.50 in the am, Valium 10mg and Klonopin 0.5mg in the evening.

So...anyone had this happen before?  Heard of it happening?  The woirst I ever had was when I was on ambien-those were some weird parasomnias.

could you take a little more klonopin to replace the valium pm dose, then only be on two benzos?

Link to comment
Share on other sites

Thanks--that's why she added the low dose klonopin.

Iceberg, I wish. I switched from klonpin to valium because I wasn't falling asleep on klonopin.  I as taking all kinds of additional meds and still not faliing asleep. So I'm afraid the valium has to stay.

What Id' really love to have happen is to go to a hospital and do a whitewash.  Keep the lithium, fanapt, and zyprexam and then see which of the others  need and why.

Link to comment
Share on other sites

Yeah, I'm not going to do it because the risk of something like that is too high.  I had to fight to get the fanapt approved.  It sounds strange, but they're doing different things.  When I went off fanapt---even though I was on zyprexa--I went psychotic.  When I went off zyprexa I lost my ability to sleep and the "brain glue" properties.  I at times debate reducing the zyprexa because  if it's just essentially one big sleeping pill, that seems excessive.  But we went through so many alternatives before landing back on it that I feel like I have to.  I may try to reduce the dose.

I just feel ridiculous with two AAPs, lithium and lamictal, three benzos.  Each has their own role (although lamictal I've considered ditching multilple times).  But it still feels ridiculous.

 

Do you have any thoughts?  Or anyone?  On the combination as a whole, rather than isolated syptoms?

Edited by dancesintherain
Link to comment
Share on other sites

1 hour ago, dancesintherain said:

Yeah, I'm not going to do it because the risk of something like that is too high.  I had to fight to get the fanapt approved.  It sounds strange, but they're doing different things.  When I went off fanapt---even though I was on zyprexa--I went psychotic.  When I went off zyprexa I lost my ability to sleep and the "brain glue" properties.  I at times debate reducing the zyprexa because  if it's just essentially one big sleeping pill, that seems excessive.  But we went through so many alternatives before landing back on it that I feel like I have to.  I may try to reduce the dose.

I just feel ridiculous with two AAPs, lithium and lamictal, three benzos.  Each has their own role (although lamictal I've considered ditching multilple times).  But it still feels ridiculous.

 

Do you have any thoughts?  Or anyone?  On the combination as a whole, rather than isolated syptoms?

I would agree that 20 mgs is a high dose if you are just looking for sedative properties. Has it always been at 20 when you were also on Fanapt or have you ever had it lower?

Link to comment
Share on other sites

I would think that if you reduce slowly under your pdoc's guidance that you (collectively) could catch an emerging issue from the dose reduction before it becomes major. Also, Zyprexa is fast acting so you should be able to readjust quickly if necessary 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...